Thunderstorm Wind, Kay
- When
- August 30, 1:10 AM CST
- Where
- Kay County, 8.29 mi E of Newkirk
- Measured
- 62 kt (71 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 36.880, -96.910
A line of thunderstorms brought heavy rainfall and isolated severe hail and wind reports.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A line of thunderstorms brought heavy rainfall and isolated severe hail and wind reports.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 29, 10:00 PM CST, 3 hours 10 minutes earlier.
Area Forecast Discussion
National Weather Service Norman OK
1100 PM CDT Thu Aug 29 2019
.DISCUSSION...
The 06Z aviation discussion follows....
&&
.AVIATION...
A convective system over Kansas is expected to affect much of
northern, central, and eastern Oklahoma overnight into Friday
morning. Variable wind directions and speeds and occasional
thunderstorms are expected as the system moves southeast across
the area, then gradually dissipates during the morning on Friday.
New thunderstorm development is then expected to occur over
northwest Oklahoma Friday afternoon, spreading across most of the
rest of Oklahoma and possibly into north Texas by late evening and
overnight.
CmS
&&
.PREV DISCUSSION... /issued 622 PM CDT Thu Aug 29 2019/
DISCUSSION...
The 00Z aviation discussion follows...
AVIATION...
Scattered TSRA in far southwest Oklahoma and adjacent parts of
Texas should dissipate by 03Z. There is a possibility that a storm
could affect KSPS, but the probability doesn't warrant a TEMPO
line. Additional storms are already forming over Kansas, and may
affect northern Oklahoma between 06 and 12Z, but are more likely
to move into the eastern half of Oklahoma after 08Z (affecting
KPNC as early as 09Z, and KOKC/KOUN a few hours later). After
those storms diminish in the afternoon, still more TSRA
development is expected around 21Z in northwest Oklahoma. Those
storms will likely affect much of the northern half of Oklahoma
during the late afternoon and evening.
CmS
PREV DISCUSSION... /issued 228 PM CDT Thu Aug 29 2019/
DISCUSSION...
Models show a thunderstorm complex developing in Kansas this evening
and moving southward into portions of northern OK overnight into
early Friday morning. The storm development is aided by a
disturbance moving through the flow. There is some uncertainty as to
how far west storms will develop and/or move with some models
keeping most of the activity east of the fa where as some of the
models would say the complex would affect at least portions of the
fa. Current thoughts are that some storms will affect the fa with
the most likely area being along and east of I-35. The thunderstorm
complex could continue to propagate southward across portions of the
fa into tomorrow afternoon. Some storms could be strong to severe in
the area with this complex with strong wind gusts the primary
concern. Locally heavy rain that could lead to flooding will also be
a concern. With this in mind, will issue a Flood Watch for portions
of the fa from 09Z-18Z Friday.
Another round of storms will be possible again Friday night into
Saturday with potentially another storm complex moving from
western/southern KS into parts of the fa. What happens Friday night
into Saturday morning could depend on what occurs with the complex
tonight into tomorrow and how much recovery is able to occur. Some
strong to severe storms could be possible again Friday night with
strong wind gusts the primary concern. Locally heavy rain that could
lead to flooding will also continue to be a concern. With additional
heavy rain possible, the Flood Watch may need to be extended in time
and/or area but only go through 18Z Friday for now due to
uncertainties of effects from the overnight and during the day
Friday's activity.
Models show the upper ridge will influence the region Sunday through
next week leading to dry and warmer conditions. Temperatures for the
middle into later portions of next week are expected to be at or
above average for early September.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 73 89 70 86 / 10 60 30 30
Hobart OK 73 94 71 93 / 40 20 20 20
Wichita Falls TX 74 93 72 94 / 40 20 10 20
Gage OK 71 94 68 90 / 10 30 40 20
Ponca City OK 71 85 69 82 / 70 70 50 50
Durant OK 72 91 71 90 / 20 40 10 30
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch from 4 AM CDT Friday through Friday afternoon for
OKZ007-008-012-013-019-020-026.
TX...None.
&&
23/08/23Hazardous Weather Outlook National Weather Service Norman OK 1209 PM CDT Thu Aug 29 2019 OKZ004>048-050>052-TXZ083>090-301715- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1209 PM CDT Thu Aug 29 2019 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Thunderstorms... A few isolated thunderstorms are possible this afternoon, mainly in parts of southeast and south central Oklahoma. Severe storms are not expected but small hail, gusty winds, and heavy downpours are possible with the strongest storms. Late tonight into early Friday, an area of thunderstorms that develop in Kansas is expected to move south into portions of northern Oklahoma, with the highest chances in north central Oklahoma. Some of these storms could be strong to severe with strong wind gusts and hail possible. Locally heavy rain that could lead to flooding will also be a concern. .DAYS TWO THROUGH SEVEN...Friday through Wednesday... .Thunderstorms... The area of thunderstorms is expected to continue to move south through at least Friday morning and could continue into the afternoon hours impacting portions of central and southern Oklahoma. The highest chances will remain along and east of I-35. Some of these storms could be strong to severe with strong wind gusts and hail. Locally heavy rain that could lead to flooding will also be a concern. Additional thunderstorms will be possible late Friday through Saturday night. Some strong to severe storms are possible with damaging wind gusts and hail. Locally heavy rainfall that could lead to flooding will also continue to be a concern. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
1159 PM CDT THU AUG 29 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1148 PM TSTM WND GST 16 ENE FREEDOM 36.85N 98.85W
08/29/2019 M56.00 MPH WOODS OK MESONET
&&
BTHORENSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1229 AM CDT Fri Aug 30 2019 OKZ005>007-300615- Alfalfa OK-Woods OK-Grant OK- 1229 AM CDT Fri Aug 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR Alfalfa...northeastern Woods and northwestern Grant Counties Until 115 AM CDT... AT 1224 AM CDT, strong thunderstorms were along a line extending from 3 miles north of Hazelton to 3 miles west of Burlington to 13 miles northwest of Alva, moving southeast at 40 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 70 MPH... Locations impacted include... Alva, Cherokee, Jet, Burlington, Dacoma, Manchester, Amorita, Byron, Lambert, Ingersoll, Great Salt Plains Lake, Driftwood, Capron and Hopeton. LAT...LON 3700 9791 3659 9816 3664 9871 3699 9904 TIME...MOT...LOC 0524Z 318DEG 33KT 3714 9842 3688 9848 3689 9888 WR
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
120 AM CDT Fri Aug 30 2019
OKZ007-008-300700-
Kay OK-Grant OK-
120 AM CDT Fri Aug 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR Kay and northeastern Grant
Counties Until 200 AM CDT...
AT 119 AM CDT, strong thunderstorms were along a line extending from
near Burden to 4 miles west of Geuda Springs to 8 miles northwest of
Caldwell, moving southeast at 40 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts over 50 MPH...
Minor flooding in areas of poor drainage...
Locations impacted include...
Blackwell, Newkirk, Kaw City, Braman, Deer Creek, Kildare, Renfrow,
Chilocco, Kaw Lake, Hardy, Nardin, Blackwell Lake and Peckham.
This includes Interstate 35 between mile markers 220 and 236.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3684 9675 3675 9685 3677 9755 3700 9780
3700 9675
TIME...MOT...LOC 0619Z 316DEG 34KT 3732 9674 3709 9722 3713 9772
WRSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 124 AM CDT Fri Aug 30 2019 OKZ006-007-012-300700- Garfield OK-Alfalfa OK-Grant OK- 124 AM CDT Fri Aug 30 2019 ...SIGNIFICANT WEATHER ADVISORY FOR northwestern Garfield...east central Alfalfa and southwestern Grant Counties Until 200 AM CDT... AT 120 AM CDT, a strong thunderstorm was located near Jet, moving southeast at 35 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... Locations impacted include... Jet, Nash, Hillsdale, Carrier and Great Salt Plains Lake. PRECAUTIONARY/PREPAREDNESS ACTIONS... Severe weather is not expected and no warnings are anticipated at this time. && LAT...LON 3667 9827 3682 9815 3665 9782 3648 9801 TIME...MOT...LOC 0620Z 304DEG 29KT 3670 9813 WR
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
149 AM CDT Fri Aug 30 2019
OKZ007-012-013-018-019-300730-
Garfield OK-Kingfisher OK-Logan OK-Grant OK-Noble OK-
149 AM CDT Fri Aug 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR Garfield...northeastern
Kingfisher...northwestern Logan...south central Grant and
southwestern Noble Counties Until 230 AM CDT...
AT 143 AM CDT, an outflow boundary, from thunderstorms to the
northwest, was along a line extending from 4 miles southeast of
Lamont to 3 miles east of Breckenridge to 4 miles southwest of
Waukomis, moving southeast at 35 MPH.
HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Locations impacted include...
Enid, Perry, Hennessey, Waukomis, Pond Creek, Garber, Lahoma,
Covington, Billings, Marshall, Kremlin, Breckenridge, Hunter,
Fairmont, Hillsdale, Carrier, Douglas, Vance Air Force Base, Lovell
and Lucien.
This includes Interstate 35 between mile markers 185 and 201.
LAT...LON 3643 9721 3612 9742 3591 9774 3641 9811
3648 9811 3674 9775
TIME...MOT...LOC 0643Z 328DEG 29KT 3664 9752 3643 9767 3624 9796
WRSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
207 AM CDT Fri Aug 30 2019
OKZ008-013-300730-
Kay OK-Noble OK-
207 AM CDT Fri Aug 30 2019
...SIGNIFICANT WEATHER ADVISORY FOR Kay and northern Noble Counties
Until 230 AM CDT...
AT 202 AM CDT, strong thunderstorms were along a line extending from
near Grainola to near Kildare to near Nardin, moving southeast at 35
MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 40 MPH...
Locations impacted include...
Ponca City, Blackwell, Tonkawa, Newkirk, Kaw City, Marland, Braman,
Kildare, Chilocco, Kaw Lake, Hardy, Nardin, Blackwell Lake and
Peckham.
This includes Interstate 35 between mile markers 204 and 236.
LAT...LON 3678 9676 3677 9682 3674 9683 3675 9689
3668 9693 3670 9704 3668 9706 3660 9704
3659 9706 3658 9700 3660 9691 3658 9689
3655 9690 3653 9699 3651 9703 3654 9744
3700 9746 3700 9675
TIME...MOT...LOC 0702Z 325DEG 31KT 3690 9664 3680 9705 3678 9745
WRThe Wichita radar (KICT), 98 km away, was scanning. The volume nearest the first event began at 07:07 UTC.
2 thunderstorm wind, 2 hail, 1 flash flood, 1 flood. Local standard time, as filed.
Three to four feet of water over highway 58. Several cars reported stalled.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2019Every state in 2019This day in weather historyWarnings in Oklahoma, August 2019
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 853877, 853878, 853883, 853888, 853900, 853909.